Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 53, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 14, 2008, 3:21 PM CDT for Anderson County, Henderson County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2008, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 14, 2008, 5:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 142021
FFWFWD
TXC001-213-142215-
/O.NEW.KFWD.FF.W.0053.080714T2021Z-080714T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT MON JUL 14 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ANDERSON COUNTY IN NORTHEAST TEXAS
SOUTH CENTRAL HENDERSON COUNTY IN NORTHEAST TEXAS
* UNTIL 515 PM CDT
* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN NEAR NORTHWESTERN ANDERSON COUNTY...
MOVING SOUTHEAST AT 4 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF
RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE
THROUGH 515 PM CDT.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3201 9563 3191 9568 3191 9598 3197 9603
3204 9606 3209 9604 3215 9583 3213 9561
$$1 follow-up statement
000
WGUS74 KFWD 142126
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT MON JUL 14 2008
TXC001-213-142215-
/O.CON.KFWD.FF.W.0053.000000T0000Z-080714T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-ANDERSON TX-
415 PM CDT MON JUL 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN ANDERSON AND SOUTH CENTRAL HENDERSON COUNTIES...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED SOME
LINGERING THUNDERSTORMS WITH MODERATE RAIN NEAR NORTHWESTERN
ANDERSON COUNTY. THESE STORMS WERE NEARLY STATIONARY. RADAR
INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN AND
ANOTHER ONE HALF INCH WILL BE POSSIBLE THROUGH 515 PM CDT.
THE HEAVIEST RAINFALL WILL REMAIN NORTH OF PALESTINE.
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.
LAT...LON 3201 9563 3191 9568 3191 9598 3197 9603
3204 9606 3209 9604 3215 9583 3213 9561
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:56 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 14, 2:56 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 256 PM CDT MON JUL 14 2008 .DISCUSSION... 850MB FRONT SITTING ACROSS CENTRAL PART OF CWA...WITH MOST OF THE STORMS SOUTH OF IT. COLD POOL RUNNING FROM EASTLAND TO MCLENNAN ALSO PROVIDING BOUNDARIES FOR STORM INITIATION. CAN NOT RULE OUT A STORM OR TWO NORTHERN HALF OF NORTH TX BECAUSE ATMOSPHERE REMAINS MOIST AND UNSTABLE...BUT THE MID LEVEL FORCING IS BETTER FARTHER SOUTH. TOMORROW LOOKS SIMILAR TO TODAY WITH THE FRONT SAGGING SOUTHWEST A BIT MORE...AND THE PRECIP PROBABLY A BIT FARTHER SOUTH AS WELL...BUT BY WEDNESDAY PRECIP WILL TAPER OFF TO MORE ISOLATED AFTERNOON STORMS. REST OF WEEK LOOKS DRY. I WENT 2 TO 3 DEGREES ABOVE MOS ALL WEEK FOR HIGH AND LOW TEMPERATURES BASED ON MOS RUNNING CONSISTENTLY COOL THE LAST 3 DAYS. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 96 76 99 77 / 20 20 20 10 10 WACO, TX 78 95 76 98 75 / 30 20 20 10 10 PARIS, TX 72 95 71 98 71 / 10 10 10 10 10 DENTON, TX 76 96 75 97 74 / 20 20 20 10 10 MCKINNEY, TX 73 96 73 99 71 / 20 20 20 10 10 DALLAS, TX 79 96 78 98 79 / 20 20 20 10 10 TERRELL, TX 75 96 73 98 73 / 20 20 20 10 10 CORSICANA, TX 76 94 75 96 74 / 30 20 20 10 10 TEMPLE, TX 77 95 74 94 73 / 30 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT MON JUL 14 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 250 PM CDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS THROUGH TONIGHT...MAINLY ALONG AND SOUTH OF THE I-20 CORRIDOR. THE STRONGEST STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING...MAINLY SOUTH OF I-20. SCHULTZ
In the hours before
Special weather statement, Jul 14, 1:12 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CDT MON JUL 14 2008
TXZ145-141845-
HILL TX-
112 PM CDT MON JUL 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HILL COUNTY
AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF HILLSBORO...MOVING EAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BYNUM...CARLS CORNER AND
HILLSBORO.
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3184 9703 3185 9702 3186 9704 3186 9706
3196 9732 3213 9725 3205 9687 3202 9686
3182 9696
TIME...MOT...LOC 1812Z 290DEG 13KT 3202 9718
SCHULTZSpecial weather statement, Jul 14, 2:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT MON JUL 14 2008
TXZ158-174-141945-
BELL TX-MILAM TX-
215 PM CDT MON JUL 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BELL COUNTY
SOUTHWESTERN MILAM COUNTY
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF GRANGER...MOVING SOUTHEAST AT
21 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND AND THORNDALE.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3057 9715 3063 9724 3064 9723 3066 9725
3069 9726 3075 9729 3081 9746 3084 9750
3098 9736 3084 9698
TIME...MOT...LOC 1915Z 298DEG 18KT 3087 9736Special weather statement, Jul 14, 2:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT MON JUL 14 2008
TXZ148-142000-
ANDERSON TX-
226 PM CDT MON JUL 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ANDERSON COUNTY
AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTH OF ATHENS...MOVING EAST AT 7 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3199 9568 3183 9585 3200 9605 3201 9604
3202 9605 3202 9602 3202 9597 3203 9597
3205 9576
TIME...MOT...LOC 1926Z 289DEG 6KT 3201 9591Special weather statement, Jul 14, 2:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
246 PM CDT MON JUL 14 2008
TXZ158-174-142015-
BELL TX-MILAM TX-
246 PM CDT MON JUL 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BELL COUNTY
WEST CENTRAL MILAM COUNTY
AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BELTON...MOVING SOUTHEAST AT
14 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND...LITTLE
RIVER-ACADEMY...ROGERS...SALADO AND TEMPLE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3088 9703 3076 9725 3085 9752 3100 9753
3112 9737
TIME...MOT...LOC 1946Z 293DEG 12KT 3095 9739Special weather statement, Jul 14, 3:00 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT MON JUL 14 2008
TXZ135-148-142030-
HENDERSON TX-ANDERSON TX-
300 PM CDT MON JUL 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ANDERSON COUNTY
SOUTH CENTRAL HENDERSON COUNTY
AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF ATHENS...NEARLY STATIONARY.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3188 9581 3201 9605 3203 9605 3215 9593
3204 9558
TIME...MOT...LOC 2000Z 296DEG 2KT 3202 9589Special weather statement, Jul 14, 3:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT MON JUL 14 2008
TXZ174-142045-
MILAM TX-
314 PM CDT MON JUL 14 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MILAM COUNTY
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF CAMERON...MOVING SOUTHEAST
AT 3 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3083 9718 3098 9713 3098 9711 3099 9709
3095 9683 3073 9691
TIME...MOT...LOC 2014Z 301DEG 2KT 3089 9705The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 26 min |
| Jul 13, 7:42 PM CDT | Special Weather Statement | FWD | McLennan | 33 min |
| Jul 13, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 42 min |
| Jul 13, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 51 min |
| Jul 13, 8:27 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 33 min |
| Jul 13, 8:57 PM CDT | Special Weather Statement | FWD | Navarro | 33 min |
| Jul 14, 12:39 PM CDT | Special Weather Statement | FWD | Bosque | 36 min |
| Jul 14, 12:48 PM CDT | Special Weather Statement | FWD | Hill | 27 min |
| Jul 14, 1:12 PM CDT | Special Weather Statement | FWD | Hill | 33 min |
| Jul 14, 2:15 PM CDT | Special Weather Statement | FWD | Milam | 30 min |
| Jul 14, 2:26 PM CDT | Special Weather Statement | FWD | Anderson | 34 min |
| Jul 14, 2:46 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| Jul 14, 3:00 PM CDT | Special Weather Statement | FWD | Henderson | 30 min |
| Jul 14, 3:14 PM CDT | Special Weather Statement | FWD | Milam | 31 min |
| Jul 14, 3:28 PM CDT | Areal Flood Advisory | FWD | Milam | 2 hr |
| Jul 14, 3:32 PM CDT | Areal Flood Advisory | FWD | Navarro | 118 min |
| Jul 14, 3:40 PM CDT | Special Weather Statement | FWD | Parker | 35 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.